New York, 2006

Flood in New York, June 28, 2006

June 28, 2006 · NWS ALY · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 28, 2:40 AM EST, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 28, 2:40 AM EST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED HYDROLOGY SECTION
NATIONAL WEATHER SERVICE ALBANY NY
340 AM EDT WED JUN 28 2006

.SHORT TERM /TODAY THROUGH FRIDAY/...FOCUS OBVIOUSLY IS SIGNIFICANT
RAINFALL EVENT ACROSS SATURATED GROUND PRODUCING WIDESPREAD
FLOODING. TROPICAL PLUME CONTINUES TO STREAM INTO REGION. BAND
ACROSS WESTERN NEW YORK TUESDAY MOVED EASTWARD AND BASICALLY MERGED
WITH HEAVY RAINS WHICH HAVE BEEN PLAGUING CENTRAL NEW YORK INTO THE
ADIRONDACKS FOR THE PAST 24 HOURS. SUBTROPICAL LOW OVER MID
ATLANTIC...OVER DELMARVA...IS MOVING NNE AT 20-25 MPH. AT THIS
TIME...THE NATIONAL HURRICANE CENTER IS NOT EXPECTING DEVELOPMENT
INTO A TROPICAL CYCLONE. HOWEVER...THE LOW WILL CONTINUE TO PRODUCE
HEAVY RAINS AS IT MOVES NORTHWARD. RADAR RETURNS HAVE FILLED IN
ACROSS NEW JERSEY AHEAD OF LOW AND ARE HEADING NORTH. PRECIPITABLE
WATER VALUES FROM THE ALB 00Z SOUNDING WERE 1.68 INCHES WITH VALUES
ACROSS MID ATLANTIC REGION AROUND 2 INCHES (IAD AND WAL). LOOKING AT
MODERATE FLOODING WITH MAJOR FLOODING ON SOME RIVERS AND STREAMS
ACROSS NEW YORK COUNTIES WITH MINOR ACROSS OUR NEW ENGLAND COUNTIES.
HAVE IMPRESSIVE DYNAMICS WITH LOW LEVEL JET (40 TO CLOSE TO 50
KNOTS) FEEDING TROPICAL MOISTURE...STRONG UPPER TROUGH AND
RIGHT-REAR REGION OF THE UPPER LEVEL JET. ALSO OROGRAPHICS/UPSLOPE
WILL ENHANCE RAINFALL.

HEAVY RAINS MAKING VERY SLOW PROGRESS EASTWARD AND WILL EVENTUALLY
MOVE OFF TO THE NORTHEAST THIS AFTERNOON/EARLY EVENING WITH LOW
LEVEL JET AND SUBTROPICAL LOW. UPPER TROUGH REMAINS ACROSS NORTHEAST
WITH SHORT WAVE ROTATES THROUGH THURSDAY AND THURSDAY NIGHT KEEPING
THREAT OF CONVECTION ACROSS AREA.
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...NO CHANGES TO EXTENDED
GRIDS. THE NORTHEASTERN UNITED STATES WILL REMAIN UNDER THE
INFLUENCE OF AN UPPER TROUGH. THUS...SYSTEMS WILL MOVE THROUGH
REGION TRIGGERING ROUNDS OF CONVECTION. NEAR SEASONABLE TEMPS
EXPECTED.
&&

.AVIATION /THROUGH 06Z THURSDAY/...VFR/MVFR CONDITIONS ALONG THE
HUDSON VALLEY AS RAIN SHOWERS MOVE INTO AREA. MVFR TO IFR CONDITIONS
IN HEAVY RAIN ACROSS THE ADIRONDACKS AND CENTRAL MOHAWK VALLEY WILL
SPREAD EAST TO HUDSON VALLEY BY 08Z AND CONTINUE FOR MUCH OF
WEDNESDAY. ADDED CB TO TERMINALS FOR CHANCE OF THUNDERSTORMS AFTER
18Z...MAINLY SOUTH OF KALB.
&&

.HYDROLOGY...LOOKING AT 1 1/2 TO 2 MORE INCHES OF RAINFALL THIS
MORNING INTO THE AFTERNOON...THROUGH 18Z....WITH LOCALLY HIGHER
AMOUNTS AROUND 4 INCHES POSSIBLE. WIDESPREAD MODERATE FLOODING
OCCURRING/EXPECTED WITH MAJOR FLOODING EXPECTED ON SOME RIVERS AND
STREAMS ACROSS NEW YORK COUNTIES WITH MINOR ACROSS OUR NEW ENGLAND
COUNTIES. FLOOD WATCH CONTINUES THROUGH NOONTIME. NUMEROUS FLOOD
WARNINGS HAVE ALREADY BEEN ISSUED.  FOR DETAILS ON OBSERVATIONS AND
FORECASTS...GO TO WEATHER.GOV/ALY AND GO TO OUR ADVANCED HYDROLOGIC
PREDICTION SERVICE (AHPS) PAGE.
&&

.FIRE WEATHER...HEAVY RAINS ACROSS ENTIRE FORECAST AREA TODAY WILL
SOAK FUELS. DRIER AIR WILL BEGIN TO FILTER INTO THE REGION ON FRIDAY.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FOR CTZ001-013 UNTIL NOON WEDNESDAY.
MA...FLOOD WATCH FOR MAZ001-025 UNTIL NOON WEDNESDAY.
NY...FLOOD WATCH FOR NYZ032-033-038>043-047>054-058>061-063>066-
     082>084 UNTIL NOON WEDNESDAY.
VT...FLOOD WATCH FOR VTZ013>015 UNTIL NOON WEDNESDAY.
&&
Hazardous weather outlook, Jun 28, 6:22 AM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
722 AM EDT WED JUN 28 2006

NYZ032-033-038>042-047>052-058-059-063-064-082-083-291130-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE-
WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
722 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL AREAS WEST OF THE HUDSON
RIVER IN EASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT
THE FLOOD WATCH REMAINS IN EFFECT UNTIL NOON TODAY. REFER TO FLOOD
STATEMENTS AND WARNINGS FOR DETAILS.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TODAY. THE STORMS WILL
MOVE TO THE NORTHEAST AROUND 20 MPH AND PRODUCE TORRENTIAL
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...EACH DAY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NECESSARY AND REQUESTED FOR THE FOLLOWING
COUNTIES. HAMILTON HERKIMER FULTON MONTGOMERY SARATOGA WARREN AND
SCHOHARIE COUNTIES AS WELL AS ALBANY AND GREENE COUNTIES. SPOTTERS
ARE REQUESTED TO FORWARD RAINFALL AND FLOODING REPORTS TO THE
NATIONAL WEATHER SERVICE.

CTZ001-013-MAZ001-025-NYZ043-053-054-060-061-065-066-084-
VTZ013>015-291130-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
722 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS EAST OF THE HUDSON
RIVER IN NEW YORK AND ADJACENT WESTERN NEW ENGLAND.

.DAY ONE...TODAY AND TONIGHT
THE FLOOD WATCH REMAINS IN EFFECT UNTIL NOON TODAY. REFER TO FLOOD
STATEMENTS AND WARNINGS FOR DETAILS.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TODAY. THE STORMS WILL
MOVE TO THE NORTHEAST AROUND 20 MPH AND PRODUCE TORRENTIAL
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...EACH DAY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE REQUESTED TO FORWARD RAINFALL AND FLOODING REPORTS
TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 28, 3:37 AM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
437 AM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     FLOOD            LITTLE FALLS            43.05N 74.86W
06/28/2006                   HERKIMER           NY   EMERGENCY MNGR

            MANY HOMES EVACUATED IN CITY OF LITTLE FALLS. TIME OF
            EVACUATIONS AND NUMBER EVACUATED UNKNOWN.

0345 AM     FLOOD            5 SE ILION              42.96N 74.97W
06/28/2006                   HERKIMER           NY   EMERGENCY MNGR

            FULMER CREEK FLOODING TRAILER PARK IN GERMAN FLATTS. 12
            HOMES HAVE BEEN EVACUATED. TIME OF EVACUATION UNKNOWN AND
            NUMBER OF PEOPLE UNKNOWN.

0345 AM     FLOOD            LITTLE FALLS            43.05N 74.86W
06/28/2006                   HERKIMER           NY   EMERGENCY MNGR

            HOUSE MOVED OFF ITS FOUNDATION DUE TO DEBRIS FROM A MUD
            SLIDE. EXACT TIME UNKNOWN.

0345 AM     FLOOD            LITTLE FALLS            43.05N 74.86W
06/28/2006                   HERKIMER           NY   EMERGENCY MNGR

            ROUTE 5 AND ROUTE 168 CLOSED DUE TO MUD SLIDES AND
            FLOODING.

&&
Local storm report, Jun 28, 5:32 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
632 AM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            DOLGEVILLE              43.10N 74.77W
06/28/2006                   HERKIMER           NY   EMERGENCY MNGR

            EAST CANADA CREEK OUT OF ITS BANKS AND EVACUATIONS HAVE
            OCCURRED ALONG MAIN STREET IN THE VILLAGE DOLGEVILLE,
            NUMBERS UNKNOWN. WATER UP TO BOTTOM OF ROUTE 29 BRIDGE.

0600 AM     FLOOD            LITTLE FALLS            43.05N 74.86W
06/28/2006                   HERKIMER           NY   EMERGENCY MNGR

            MOHAWK RIVER AT LITTLE FALLS COMPLETELY OUT OF ITS BANKS.
            EVACUATIONS HAVE OCCURRED ON SOUTHERN AVE ALONG THE
            RIVER, NUMBERS UNKNOWN.

0600 AM     FLOOD            ST. JOHNSVILLE          43.00N 74.68W
06/28/2006                   MONTGOMERY         NY   EMERGENCY MNGR

            15 HOMES / 35 PEOPLE HAVE BEEN EVACUATED IN ST JOHNSVILLE
            ALONG THE MOHAWK RIVER.

0600 AM     FLOOD            PALATINE BRIDGE         42.91N 74.58W
06/28/2006                   MONTGOMERY         NY   EMERGENCY MNGR

            ROUTE 5 BETWEEN PALATINE BRIDGE AND FONDA FLOODED AND
            CLOSED.

0600 AM     FLOOD            STRATFORD               43.18N 74.69W
06/28/2006                   FULTON             NY   EMERGENCY MNGR

            NUMEROUS EVACUATIONS ACROSS WESTERN PART OF FULTON COUNTY
            IN THE VICINITY OF STRATFORD AND DOLGEVILLE. ROUTE 29A
            FLOODED IN STRATFORD.

0600 AM     FLOOD            AMES                    42.84N 74.60W
06/28/2006                   MONTGOMERY         NY   EMERGENCY MNGR

            WEST AMES RD, OLD SHARON RD BWTEEN ROUTE 10 AND LATIMER
            AND SHUNK RD ARE FLOODED AND CLOSED. WIDESPREAD FLOODING
            ALONG THE BRIMESTONE CREEK.

&&
Local storm report, Jun 28, 7:20 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
820 AM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            COBLESKILL              42.68N 74.49W
06/28/2006                   SCHOHARIE          NY   LAW ENFORCEMENT

            STATE ROUTE 7 IN THE EAST END OF THE VILLAGE OF
            COBLESKILL IS CLOSED DUE TO FLOODING.

0700 AM     FLOOD            CHARLOTTEVILLE          42.55N 74.67W
06/28/2006                   SCHOHARIE          NY   TRAINED SPOTTER

            SMALL BRIDGE FLOODED OUT

0800 AM     FLOOD            GILBOA                  42.40N 74.40W
06/28/2006                   SCHOHARIE          NY   TRAINED SPOTTER

            MUD SLIDE ACROSS STRYKER ROAD

0805 AM     FLOOD            WARNERVILLE             42.66N 74.51W
06/28/2006                   SCHOHARIE          NY   TRAINED SPOTTER

            SEVERAL BUILDINGS AND ROADS IN WARNERVILLE ARE FLOODED
            INCLUDING THE POST OFFICE.

&&
Local storm report, Jun 28, 7:32 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
832 AM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            FORT PLAIN              42.93N 74.63W
06/28/2006                   MONTGOMERY         NY   TRAINED SPOTTER

            EVACUATIONS BEING DONE IN THE VILLAGE OF FORT PLAIN ALONG
            ROUTE 80. ROUTE 80 CLOSED. STATE OF EMERGENCY ACROSS
            COUNTY.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Schoharie

When
June 28, 7:45 AM EST to 8:45 AM EST
Where
Schoharie County, Richmondville
Reported by
TRAINED SPOTTER
Coordinates
42.588, -74.442 (the zone’s center; the record gives no point)

A trained spotter reported that a mud slide occurred in Richmondville.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521914.